# SDR 98ZZZX2683

- Difficulty date: February 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N611DF
- Make and model: Piper PA-31-350
- Aircraft serial: 318052188
- Engine: Lyc LTIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 05K21108CKP
- Condition: Failed
- Location: Nr 2 Exh Valve
- Part time: 73 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EXHAUST VALVE FAILURE IN NR 3 CYLINDER RESULTED IN THE INGESTING OF THE VALVE INTO THE CYLINDER BORE.  THIS CAUSED EXTENSIVE DAMAGE TO THE COMBUSTION CHAMBER AND PISTON.  METAL WAS THEN PASSED THROUGH ENTIRE ENGINE OIL SYSTEM.  DAMAGED PARTS INCLUDE ALL BEARINGS AND OIL PUMP IMPELLERS.
